Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 37, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 20, 2017, 9:38 AM CDT for Marshall County, Kansas. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 9:38 AM CDT (14:38 UTC)
- Expired
- May 21, 2017, 2:12 AM CDT
- In force
- 17 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Vermillion River at Frankfort (FKFK1). The gauge peaked at 20.64 ft at May 20, 2017, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
490 WGUS43 KTOP 201438 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 938 AM CDT Sat May 20 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-202238- /O.NEW.KTOP.FL.W.0036.170520T1438Z-170522T1509Z/ /GLAK1.2.ER.170520T0838Z.170520T1415Z.170521T2109Z.NO/ 938 AM CDT Sat May 20 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Solomon River near Glasco. * until Monday morning. * At 9:15 AM Saturday the stage was 25.2 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday afternoon. * Impact...At 25.0 feet...County Road 763 floods west of Glasco near the west end bridge. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC117-202237- /O.NEW.KTOP.FL.W.0037.170520T1438Z-170521T0712Z/ /FKFK1.1.ER.170520T1302Z.170520T1800Z.170520T1912Z.NO/ 938 AM CDT Sat May 20 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Black Vermillion River at Frankfort. * until late tonight. * At 8:30 AM Saturday the stage was 19.2 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet by this afternoon. The river will fall below flood stage this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
3 follow-up statements
304 WGUS83 KTOP 201853 FLSTOP Flood Statement National Weather Service Topeka KS 153 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Mill Creek at Washington affecting Washington County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-210253- /O.EXT.KTOP.FL.W.0028.000000T0000Z-170521T0904Z/ /WSHK1.2.ER.170520T0214Z.170520T0715Z.170520T2104Z.NO/ 153 PM CDT Sat May 20 2017 The Flood Warning continues for The Mill Creek at Washington. * until late tonight. * At 12:45 PM Saturday the stage was 20.2 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-210253- /O.EXT.KTOP.FL.W.0037.000000T0000Z-170521T0830Z/ /FKFK1.1.ER.170520T1302Z.170520T1830Z.170520T2030Z.NO/ 153 PM CDT Sat May 20 2017 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 1:30 PM Saturday the stage was 20.6 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
047 WGUS83 KTOP 202052 FLSTOP Flood Statement National Weather Service Topeka KS 352 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Mill Creek at Washington affecting Washington County Solomon River near Glasco affecting Cloud County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Chapman Creek near Chapman affecting Dickinson County Little Blue River above Barnes affecting Marshall County Neosho River near Emporia 3nw affecting Lyon County Republican River at Concordia affecting Clay County Republican River at Clay Center affecting Clay County Saline River at Tescott affecting Ottawa and Saline Counties Salt Creek near Ada affecting Ottawa County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-210452- /O.EXT.KTOP.FL.W.0028.000000T0000Z-170521T1326Z/ /WSHK1.2.ER.170520T0214Z.170520T0715Z.170521T0126Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Mill Creek at Washington. * until Sunday morning. * At 2:45 PM Saturday the stage was 20.1 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC111-210452- /O.CON.KTOP.FL.W.0031.170521T0041Z-170522T0800Z/ /EPRK1.2.ER.170521T0041Z.170521T1200Z.170521T2000Z.UU/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this evening to late Sunday night. * At 2:00 PM Saturday the stage was 17.4 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 21.5 feet by Sunday morning.The river will fall below flood stage by Sunday afternoon. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC143-210452- /O.CON.KTOP.FL.W.0026.000000T0000Z-170525T0100Z/ /ADAK1.2.ER.170520T0153Z.170521T0000Z.170524T1300Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Salt Creek near Ada. * until Wednesday evening. * At 3:31 PM Saturday the stage was 20.3 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Impact...At 19.8 feet...Deck of 50th Road bridge over the Salt Creek floods. && LAT...LON 3916 9793 3915 9778 3908 9768 3906 9769 3914 9793 $$ KSC029-210452- /O.EXT.KTOP.FL.W.0036.000000T0000Z-170522T1542Z/ /GLAK1.2.ER.170520T0838Z.170521T0000Z.170521T2142Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Solomon River near Glasco. * until Monday morning. * At 9:15 AM Saturday the stage was 25.2 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Impact...At 25.0 feet...County Road 763 floods west of Glasco near the west end bridge. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-210452- /O.CON.KTOP.FL.W.0035.170521T0345Z-170524T0325Z/ /NLSK1.1.ER.170521T0345Z.170522T1200Z.170523T1525Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Solomon River near Niles. * from this evening to Tuesday evening. * At 3:31 PM Saturday the stage was 22.4 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.7 feet by Monday morning.The river will fall below flood stage by late Tuesday morning. * Impact...At 27.0 feet...Arrowhead Road west of Niles floods. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$ KSC117-210451- /O.CON.KTOP.FL.W.0030.000000T0000Z-170524T1545Z/ /BLRK1.1.ER.170520T0508Z.170521T1200Z.170524T0345Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday morning. * At 3:15 PM Saturday the stage was 34.0 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 35.5 feet by Sunday early afternoon. The river will fall below flood stage Tuesday before midnight. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-210451- /O.EXT.KTOP.FL.W.0037.000000T0000Z-170521T0939Z/ /FKFK1.1.ER.170520T1302Z.170520T1900Z.170520T2139Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 3:30 PM Saturday the stage was 20.4 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC029-210451- /O.CON.KTOP.FL.W.0029.000000T0000Z-170522T0624Z/ /JMSK1.1.ER.170520T0658Z.170521T0000Z.170521T1224Z.NR/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Buffalo Creek near Jamestown. * until late Sunday night. * At 8:00 AM Saturday the stage was 17.5 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. Lowland flooding continues from 763 Road to the Republican River. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC041-210451- /O.CON.KTOP.FL.W.0023.000000T0000Z-170521T2236Z/ /CHPK1.1.ER.170519T0441Z.170519T1215Z.170521T1036Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Chapman Creek near Chapman. * until Sunday afternoon. * At 2:45 PM Saturday the stage was 19.9 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 20.2 feet by this evening. The river will fall below flood stage Sunday morning. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC117-210451- /O.CON.KTOP.FL.W.0033.000000T0000Z-170523T0200Z/ /BARK1.1.ER.170520T1437Z.170521T1200Z.170522T0800Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Little Blue River above Barnes. * until Monday evening. * At 9:00 AM Saturday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 18.7 feet by Sunday morning.The river will fall below flood stage by Monday morning. * Impact...At 18.6 feet...Farmers field south of the river and east of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-210451- /O.CON.KTOP.FL.W.0032.000000T0000Z-170521T2120Z/ /CNKK1.1.ER.170520T1218Z.170521T0000Z.170521T0920Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Republican River at Concordia. * until Sunday afternoon. * At 3:30 PM Saturday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 15.0 feet...Minor lowland flooding occurs from the mouth of the Buffalo Creek upstream to the mouth of Elm Creek downstream. && LAT...LON 3961 9752 3961 9737 3957 9737 3958 9772 3960 9772 $$ KSC027-210451- /O.CON.KTOP.FL.W.0027.000000T0000Z-170525T0000Z/ /CYCK1.1.ER.170520T0337Z.170521T0600Z.170524T1200Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Republican River at Clay Center. * until Wednesday evening. * At 3:30 PM Saturday the stage was 19.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.9 feet by Sunday morning. The river will fall below flood stage Wednesday morning. * Impact...At 21.0 feet...Highways 24 and 15 flood. A high fill which carries the road bed into Clay Center begins to overflow. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC143-169-210451- /O.CON.KTOP.FL.W.0034.000000T0000Z-170522T1400Z/ /TSCK1.1.ER.170520T1754Z.170521T0000Z.170522T0200Z.NO/ 352 PM CDT Sat May 20 2017 The Flood Warning continues for The Saline River at Tescott. * until Monday morning. * At 3:30 PM Saturday the stage was 25.4 feet. * Flood stage is 25.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 25.7 feet by this evening. The river will fall below flood stage Sunday before midnight. * Impact...At 25.0 feet...Low lying areas near the river flood. && LAT...LON 3903 9793 3901 9784 3896 9770 3896 9780 3899 9793 $$
764 WGUS83 KTOP 210019 FLSTOP Flood Statement National Weather Service Topeka KS 719 PM CDT Sat May 20 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-210049- /O.CAN.KTOP.FL.W.0037.000000T0000Z-170521T0939Z/ /FKFK1.1.ER.170520T1302Z.170520T1900Z.170520T2248Z.NO/ 719 PM CDT Sat May 20 2017 The Flood Warning is cancelled for The Black Vermillion River at Frankfort. * At 6:30 PM Saturday the stage was 18.3 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 5:48 PM Saturday. * Forecast...The river will continue to fall to 7.6 feet by Monday morning. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 6:10 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 20, 6:10 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Topeka KS 610 AM CDT Sat May 20 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Sat May 20 2017 As of 08z, a closed upper level low centered across south central Nebraska. At the surface, a low pressure center was across northeast Kansas with a cold front oriented north to south from eastern Kansas into northern Texas. Isentropic lift to the north of the surface low has continued to provide sufficient lift for scattered showers through the overnight. As the low and cold front push east of the area, expect precipitation to come to an end for much of the by dawn. Cloud cover along with CAA, high temperatures this afternoon will struggle to near 60 for the northern counties and upper 60s for the southeastern counties. As the surface low ejects to the northeast a pressure gradient will remain in place through early afternoon, resulting in the westerly winds gusting upwards of 25 MPH. High pressure will build across the central plains late this evening into the overnight. Cloud cover is expected to clear late this evening allowing overnight lows to dip into the low to middle 40s. .LONG TERM...(Sunday through Friday) Issued at 315 AM CDT Sat May 20 2017 SUNDAY, AN INTENSE UPPER LOW WILL CONTINUE TO LIFT NORTHEAST ACROSS THE UPPER MIDWEST. WHILE A SHORTER WAVE Length UPPER TROUGH DIGS SOUTHEAST ACROSS THE CENTRAL ROCKIES. THE UPPER FLOW ACROSS THE PLAINS WILL BE FROM WEST-NORTHWEST. EXPECT DRY CONDITIONS WITH WEST-NORTHWEST Surface WINDS AND HIGHS NEAR 70 ACROSS THE NORTHEAST counties TO THE MID 70S ACROSS THE SOUTHWEST COUNTIES. SUNDAY NIGHT THROUGH TUESDAY NIGHT, THE SHORT WAVE UPPER TROUGH ACROSS THE CENTRAL ROCKIES WILL DIG SOUTHEAST ACROSS THE PLAINS LATE SUNDAY NIGHT AND MONDAY. THERE WILL BE ENOUGH ASCENT AHEAD OF THE UPPER TROUGH AXIS COMBINED WITH ISENTROPIC LIFT AHEAD OF Residual MOISTURE RETURN FOR CHANCES OF SHOWERS AND PERHAPS AN ELEVATED THUNDERSTORM. MONDAY afternoon THE 0-6KM EFFECTIVE SHEAR WILL INCREASE TO 30 KTS ACROSS NORTH CENTRAL KS, ALONG WITH MLCAPES AROUND 1500 J/KG, EVEN THOUGH FORECAST soundings DO NOT SHOW LAPSE RATES BETWEEN 700 AND 500 MB BEING THAT STEEP, THERE COULD BE A FEW STRONG OR MARGINALLY SEVERE STORMS DEVELOPING ACROSS NORTH CENTRAL KS DURING THE AFTERNOON AND EARLY EVENING. THESE storms SHOULD WEAKEN AS THEY MOVE EAST ACROSS NORTHEAST AND EAST CENTRAL KS DURING THE EVENING HOURS. A MORE AMPLIFIED UPPER TROUGH WILL BE DIGGING SOUTHEAST ACROSS THE CENTRAL rockies ON MONDAY. HIGHS ON MONDAY WILL REACH THE LOWER 70S EVEN WITH SCATTERED SHOWERS. A SURFACE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA LATE MONDAY NIGHT AHEAD OF THE THE MORE AMPLIFIED UPPER LEVEL TROUGH ACROSS THE CENTRAL ROCKIES WHICH WILL DIG SOUTHEAST ACROSS THE PLAINS. THE DEEPER MOISTURE WILL SHIFT WELL SOUTHEAST OF THE CWA BUT THE STRONGER ASCENT AHEAD OF THE MORE AMPLIFIED UPPER LEVEL TROUGH WILL KEEP A CHANCE FOR SHOWERS AND PERHAPS A WEAK THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. THE AMPLIFIED TROUGH ACROSS THE PLAINS WILL PHASE WITH THE UPPER LOW ACROSS THE NORTHERN GREAT LAKES WHICH WILL CAUSE A FULL Latitude UPPER TROUGH TO FORM, WHICH WILL SHIFT EAST TOWARDS THE MS RIVER VALLEY ON THURSDAY. HIGHS ON TUESDAY WILL BE COOLER WITH CLOUD COVER, SCATTERED SHOWERS AND NORTHWEST SURFACE WINDS. HIGHS WILL STRUGGLE INTO THE MID 60S. WEDNESDAY WILL CONTINUE TO BE COOL WITH NORTHWEST FLOW ALOFT AND THE CENTER OF A SURFACE RIDGE SHIFT southeast ACROSS EASTERN KS. THE AMPLIFIED FULL LATITUDE UPPER TROUGH WILL CONTINUE TO shift EAST OF THE MS RIVER VALLEY. EVEN WITH INSOLATION, HIGHS WILL ONLY REACH THE MID TO UPPER 60S. THURSDAY THROUGH SATURDAY, AN UPPER LEVEL RIDGE WILL MOVE EAST ACROSS THE PLAINS ON THURSDAY. A MINOR UPPER LEVEL TROUGH WILL MOVE EAST ACROSS PLAINS ON FRIDAY AND MAY PROVIDE ENOUGH LIFT FOR AFTERNOON THUNDERSTORMS. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 604 AM CDT Sat May 20 2017 Surface observations and radar reveal an area of light drizzle along and east of Highway 75. The drizzle could bring brief VSBY reductions at the Topeka terminals through 15Z. Otherwise, low stratus will continue through much of the day. VFR conditions are expected to return near 00z to 01z. Westerly winds will remain gusty through the morning and afternoon with gusts upwards of 20-25 knots. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baerg LONG TERM...Gargan AVIATION...Baerg
Hazardous weather outlook, May 20, 7:39 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 739 AM CDT Sat May 20 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-211245- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 739 AM CDT Sat May 20 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Rainfall from recent days has brought rises on area creeks and rivers, with some locations in flood. Please see flood statements for more information. Otherwise...the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a chance for strong to severe thunderstorms across north central Kansas on Monday afternoon and evening. The primary hazards will be gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, May 20, 8:16 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
816 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HEAVY RAIN NORWAY 39.70N 97.77W
05/20/2017 M2.88 INCH REPUBLIC KS TRAINED SPOTTER
&&
KCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:56 PM CDT | Special Weather Statement | TOP | Morris | 34 min |
| May 19, 8:01 PM CDT | Tornado Warning | TOP | Morris | 29 min |
| May 19, 8:27 PM CDT | Tornado Warning | TOP | Lyon | 33 min |
| May 19, 9:16 PM CDT | Flash Flood Warning | TOP | Lyon, Morris, Wabaunsee | 4 hr |
| May 19, 9:45 PM CDT | Special Weather Statement | TOP | Osage | 30 min |
| May 19, 9:47 PM CDT | River Flood Warning | TOP | Ottawa | 8 days |
| May 19, 9:47 PM CDT | River Flood Warning | TOP | Clay | 5 days |
| May 19, 9:52 PM CDT | River Flood Warning | TOP | Washington | 46 hr |
| May 19, 10:14 PM CDT | Areal Flood Advisory | TOP | Jefferson, Shawnee | 3 hr |
| May 19, 10:33 PM CDT | River Flood Warning | TOP | Cloud | 56 hr |
| May 19, 11:02 PM CDT | River Flood Warning | TOP | Marshall | 5 days |
| May 20, 4:03 AM CDT | River Flood Warning | TOP | Lyon | 54 hr |
| May 20, 8:47 AM CDT | River Flood Warning | TOP | Clay | 32 hr |
| May 20, 9:03 AM CDT | River Flood Warning | TOP | Marshall | 54 hr |
| May 20, 9:27 AM CDT | River Flood Warning | TOP | Ottawa, Saline | 67 hr |
| May 20, 9:27 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 4 days |
| May 20, 9:38 AM CDT | River Flood Warning | TOP | Cloud | 49 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.